MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 01/16/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a preloaded multifocal intraocular lens (iol) was explanted from a patient's operative eye due to a hyperopic outcome and as the patient was dissatisfied with the initial result.The lens was replaced with another iol of the same model but higher diopter (19.5 d).The patient outcome was not provided.No further information was provided.
 
Additional Manufacturer Narrative
Section a4, a5 and a6: unknown, information was requested but not provided.Section b3: date of event: exact date unknown/not provided.Best estimate date is between (b)(6) 2026-(b)(6) 2026.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information, a supplemental medwatch will be filed.Attempts have been made with the customer to obtain additional information, however, to date, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information was received, and the following fields have been updated accordingly: section a6: race: white.Section b3: date of event: (b)(6) 2026.Section b5: additional information received indicated that the affected eye was the patient¿s right eye.It was confirmed that the device did not cause or contribute to the event.The issue was related to the need for a different/higher diopter lens selection for the patient.Prior to the explant, the patient was unable to read or drive comfortably.It was confirmed that there was no loss of two or more lines of best spectacle corrected visual acuity (bscva).The patient was under-corrected but not over-corrected, and there were no pre-existing conditions reported.During the explant procedure, no unplanned surgical interventions such as vitrectomy, incision enlargement, or sutures were required.No medication outside the standard of care was prescribed, and no additional surgical interventions are planned.Following the explant, the patient is reportedly seeing very well, with visual acuity of 20/25 without correction.Pre-op refraction: +1.50 diopters sphere (ds), pre-op bscva: 20/30-2, post-op refraction: +0.75 ds, post-op bscva: 20/20, intended target refraction: plano.Corrected data: upon further review of the event and based on the additional information received, noting that the originally implanted lens was 18.5 diopters (d) and the replacement lens was the same model with a higher diopter (19.5 d).It was determined and confirmed that the issue was related to the need for an different diopter calculation for patient use.Following explantation and implantation of the replacement lens, the patient reported good visual outcomes.Therefore, the event was not attributed to a product malfunction and no longer meets the reportable explant criteria.No further information will be provided under this manufacturer report number 3012236936-2026-0000616.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24527363
Report Number3012236936-2026-000061
Device Sequence Number8439602
Product Code MFK
UDI-Device Identifier05050474810730
UDI-Public(01)05050474810730(17)280310
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0185
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale
Patient RaceWhite